Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with diabetes. Sudden drop in sugar levels after taking Glimmer. Weight loss. Can you help?

Hi! I have been diagnosed Diabetes almost a year ago. When first checked it was 480 that time. And 3 months test shows 10.8.
My doctor prescribe me Glimmer 1 mg before breakfast and 1 mg before dinner. It had a effect but slowly I noticed that my sugar level drops drastically to 70 within two hours of taking medicine. I control too much on my eating habits. and stop taking any medicines. Sugar came under control but my body became week and lost some weight also. 3 months sugar test was showing 7.2.
But now again I have started medicine but half tablet before breakfast and half tablet before dinner. If I don't eat much it drops to 100 and if I eat something it comes to in between 170 to 220. I need advice.
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  152
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
With the available described details , there appears to be suspicion on diagnosis of diabetes.
Few people are very sensitive to Glimipride and blood sugar may fall to hypoglycemic level.
You should consult with internal medicine specialist/ endocrinologist and should go for thorough neurological check up.
You should take vildagliptin 50 mg BD and glipizide as compared to Glimer.
Hypoglycemic attacks are less with glipizide.
You should continue increased physical activity, diet modifications.
You should also keep watch on your blood sugar level.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor